Glucosamine and warfarin alert
Glucosamine is widely used for the symptoms of osteoarthritis. Recent reports have suggested that it may interact with warfarin and thus make blood less likely to clot. The mechanism for this is uncertain. However, Arthritis Australia recommends that patients on warfarin who are starting or stopping glucosamine should have their INR (blood clotting) checked regularly for the first month. Patients who are on stable doses of both are unlikely to have problems.
Prof. Graeme Jones
Arthritis Australia Medical Director
New CEO appointed for Arthritis Australia
The Board of Arthritis Australia is pleased to announce the appointment of Jonathan Smithers as our new Chief Executive Officer Chair of the Board, Kristine...
Reducing opioid harm through regulatory changes – Information for consumers, patients and carers
The Australian Government, through the Therapeutic Goods Administration (TGA) within the Department of Health, is implementing a number of regulatory changes in order to minimise...
New hub launches for 200,000 Australians living with psoriatic arthritis
Australians living with psoriatic arthritis can now become active and informed participants in their journey with the disease through a new online hub, launched today by...
Sign up to Arthritis Insights
Regular updates, news and research findings delivered to your inbox: